African American woman

by Flo
(Newark, New Jersey)

I'm 52 years old and had a hysterectomy 9 years ago with only the uterus removed.

I don't have any hot flashes or night sweats but I do have very very dry skin, hair and nails, acne, lack the calm I used to have and I gained 45lbs. I cry at the drop of a hat and get easily irritated.

In particular I have developed a dark patch on the left side of my face! Its almost a shadow, no creams seem to fade it.

Do you think progesterone will help me? Also you say use it daily without a break which is contrary to what I have read. Please clarify.

Thank you for this great resource. I love getting this info, it's so empowering. So grateful for clarity and truth on this issue.

Comments for African American woman

Click here to add your own comments

Jul 21, 2010
AFRICAN AMERICAN WOMAN
by: Sheryl ( NZ )

Hi there, we sound familiar... I had a hysterectomy 11 years ago... Still have my ovaries and 1 year later I started with headaches every day which I still have. And yep, cry at the drop of a pin and get very grumpy as well. I have just ordered Natpro so will keep in touch with you as to how I get on. Have you done a siliva test to check your hormone levels? Better done that way than a blood test. Hang in there we must be able to find something that will help us get back on track again and be happy. Kind regards.

Jul 22, 2010
Thanks so much
by: flo

Thanks so much please let me know how you feel. I am anxious to hear back. The brown shadow is cause for concern too! Left side near my ear. So nice to have your input.

Jul 23, 2010
African American woman
by: Wray

Hi Flo Judging by your symptoms I would say yes you need progesterone! It is wonderful for skin, please see our page on Progesterone application methods. Scroll down to 'face' to read the paper. Progesterone is very calming too, as it activates the GABA receptor sites. GABA is one of our most calming neurotransmitters. I had the endless crying as I called it, that went very quickly thank heavens. Progesterone can help acne, but as there is more to it than progesterone, please read our page on Acne. I believe your problems are due not only to a lack of progesterone but to a lack of vitamin D, this is excellent for acne too. You live in Newark, unless you make a point of sunbathing naked at midday every day, you won't be getting enough sun! Interestingly a lack of vitamin D reduces the benefits of progesterone. Please have a test, it should be done for 25-hydroxyvitamin D, also called calcidiol. The level should a minimum of 50ng/ml or 125nmol/L year round. You need to take 5000-10,000iu's per day, unless you sunbathe or use a sun bed. For more info please see the Vitamin D council website. The dark patch is melasma, it's caused by excess oestrogen stimulating melanocytes, these make melanin, the pigmentation in all skin types. Please see here. It's often a sign of adrenal fatigue too. Progesterone does resolve the problem, as it suppresses the excess oestrogen and it takes the strain off the adrenals. These have to make progesterone before they can convert it into cortisol, one of our stress hormones. Stress drops progesterone levels, thereby allowing oestrogen to dominate. I generally recommend 100-200mg/day progesterone, but due to your symptoms, I feel you could do with the higher amount initially. Before you consider using it, please see our page on Oestrogen Dominance. Please consider taking 2000mg/day N-acetyl cysteine, the hair, nail and skin comprise ±14% cysteine, it makes all them wonderfully strong and healthy. As for taking a break, I don't believe it's necessary, but some prefer to, it's entirely up to the individual. I for one don't and haven't for 14 years, I'd forget when to stop and when to start! And thanks for the kind words! Take care Wray

Jul 23, 2010
Sheryl ( NZ )
by: Anonymous

Hi Flo, Forgot to mention to you that I too had a dark mark on my face. It was just above my right eyebrow at the side of my face. It was there for a few years but then started to grow. I have had it seen to and removed. It was nothing to worry about. Something to do with age they told me. Had a biopsy done and was all good. I also get very tired and don't have a lot of energy which really annoys me as I am usually a get up and go person. Hang in there as between the 2 of us now we will find something to help us... Take care.

Jul 24, 2010
AFRICAN AMERICAN WOMAN
by: Wray

Hi Sheryl I do hope the progesterone helps you, it's helped many of us! If you get a headache it's best to rub the cream under your ears, all over your neck and face too if possible. Oestrogen is a pro-inflammatory hormone, it also causes water retention. Progesterone reverses both these affects, please see here and here. Saliva tests are better than blood tests, more accurate. Let us know how you get on. Take care Wray

Jul 25, 2010
Sheryl ( NZ )
by: Wray

Hi Sheryl If the dark mark was more like a 'patch' than a mole, then there was no need to remove it. As I explained to Flo it's melasma, caused by excess oestrogen. And of course oestrogen is invariably higher in women going through peri-menopause/menopause, so would be associated with 'age'. Which has nothing to do with it per se. Oestrogen also causes insulin resistance, which could be the reason for your tiredness, please see our page on Insulin Resistance.
Take care Wray

Jul 25, 2010
MAGNIFICENT INFO INDEED
by: FLO

THIS IS ABSOLUTELY BRILLANT INFORMATION. I feel very blessed to have gotten such concise and in depth, fact based proof. This damn shadow on my face has driven me stark raving mad.
I also read the clinical area Wray provided, since I do have the curse of KELOIDAL skin. I shall order isomers skin brightening 2 complex; it has all the same natural ingredients list, like emblica and licorice.

WRAY doll u are a gem indeed. I will pick up supplements you suggested ASAP as well natrol. I was never a small woman always full curvey started my mense at 8 yrs. old. Full bust and pubic hair by 10 given all I read by Wray I've been estrogen dominant all of my life hence hysterectomy for fibroids. I want my life back and my body, I had gorgeous hair thick mane, long hard as diamonds nails a supple tight skin, and was HAPPY CAREFREE. MY HAIR GOT SO DRY BRITTLE AND STARTED COME OUT IN CLUMPS IN MY COMB.

MY BRA SIZE CHANGED 5 TIMES IN 4 YEARS 44 DD CUP! Which wasn't to bad lol

I WANT FLO BACK... I WILL DO WHATEVER IT TAKES... I gainedso much weight my ass looks like a tractor. Went from 18 to 24 overnite. I thought someone highjacked my face and put it on the wrong body!! Any advice welcome, love, blessings and deep gratitude. Women helping women will save our lives.

Jul 31, 2010
MAGNIFICENT INFO INDEED
by: Wray

Hi Flo Thanks, love your humour in spite of the problems!! I'm puzzled where you got the skin brightening link from, as I didn't give you one. Must have been on one of the papers, a possible ad? I'm always suspicious of these as they often have hectic ingredients, so looked it up. Well the active is niacinamide (vitamin B3) which is good, but I'm not too keen on some of the other ingredients, one of which is a masking agent. Giving the appearance of lightening? See the following links......here, here, here, and here. Best to stick to the progesterone, as this gets to the root of the problem. But if you want to experiment, far cheaper too, make you own lightening cream. Buy a natural, organic skin cream and add niacinamide to it to make a 5% cream. In other words if you have a 100g tub of cream, add 5g niacinamde to it. Incidentally B3 comes in two forms niacinamide, and niacin which causes the skin to flush. Although not dangerous avoid this one. Please see this paper here. And another on B3 here. Niacinamide (B3) works by inhibiting the transfer of melanosomes (which contain melanin) from melanocytes (which make melanin) to keratinocytes (these form the outer layer of skin). B3 is also a mild antidepressant too! Weight gain is often a problem for us going through the P-M years. Oestrogen, always high then, causes insulin resistance, have a look at our page on Insulin Resistance, it might throw some light on it. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...